Common Medicine Doses

What is the correct dose of Tylenol (Acetaminophen) for my child? 

Common Brands

Listed below are some of the commonly used brands of this medication. Often stores will have their own brand, which may be less expensive. When choosing a medication, be sure to read the major ingredients carefully. Some products will contain multiple active ingredients which could lead to overdosing if you are using more than one product. If you have difficulty selecting a medication, consult your pharmacist.

  • Tylenol
  • Feverall suppositories

Generic Names

Listed below is the generic, or major ingredient, name of this medication. Often stores will have their own brand, which may be less expensive. You can identify the medication by knowing the active ingredient of the medication. When choosing a medication, be sure to read the major ingredients carefully. Some products will contain multiple active ingredients which could lead to overdosing if you are using more than one product. If you have difficulty selecting a medication, consult your pharmacist.

Acetaminophen

Dosage Table for Acetaminophen for Fever and Pain

Acetaminophen Dosage

  • Determine by finding your child’s weight in the top row of the dosage table.
  • Adult dose 650 mg – 1000 mg
  • Repeat every 4-6 hours as needed

Notes:

  • Acetaminophen also comes in 120, 325, and 650 mg suppositories (the rectal dose is twice the dosage given by mouth).
  • Don’t use under 3 months of age (Reason: fever during the first 12 weeks of life needs to be documented in a medical setting and if present, your infant needs a complete evaluation.)

What is the correct dose of Advil, Motrin or Ibuprofen for my child?

Common Brands of Ibuprofen

Listed below are some of the commonly used brands of this medication. Often stores will have their own brand, which may be less expensive. When choosing a medication, be sure to read the major ingredients carefully. Some products will contain multiple active ingredients which could lead to overdosing if you are using more than one product. If you have difficulty selecting a medication, consult your pharmacist.

  • Advil
  • Motrin
  • PediaCare Fever

Generic Name

Listed below is the generic, or major ingredient, name of this medication. Often stores will have their own brand, which may be less expensive. You can identify the medication by knowing the active ingredient of the medication. When choosing a medication, be sure to read the major ingredients carefully. Some products will contain multiple active ingredients which could lead to overdosing if you are using more than one product. If you have difficulty selecting a medication, consult your pharmacist.

  • Ibuprofen is a medication used for pain management as well as controlling fevers

Dosage Table for Ibuprofen for Fever and Pain

Ibuprofen Dosage: determine by finding your child’s weight in the top row of the dosage table.

Adult dose: 400 mg

  • Repeat every 6-8 hours as needed
  • Don’t use under 6 months of age (Reason: safety not established and doesn’t have FDA approval, unless approved by your Doctor)
Advertisements